Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 146, NWS Miami, FL

September 5, 2012Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 5, 2012, 5:35 PM EDT for Palm Beach County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 5:35 PM EDT (21:35 UTC)
Expired
Sep 5, 2012, 6:00 PM EDT
In force
25 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 5:42 PM EDTTSTM WND DMG7 W Riviera Beach, FLTWO PALM TREES DOWNED BY STRONG THUNDERSTORM WIND GUSTS IN WESTERN SUBURBS OF PALM BEACH COUNTY NEAR THE INTERSECTION OF NORTHLAKE BOULEVARD AND IBIS BOULEVARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3103 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3103 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS52 KMFL 052135
SVRMFL
FLC099-052200-
/O.NEW.KMFL.SV.W.0146.120905T2135Z-120905T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
535 PM EDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 600 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF RIVIERA
  BEACH...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  RIVIERA BEACH...
  PALM BEACH GARDENS...
  NORTH PALM BEACH...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

&&

LAT...LON 2668 8011 2673 8024 2696 8016 2696 8015
      2698 8014 2698 8008 2696 8007 2687 8004
      2680 8003 2675 8003
TIME...MOT...LOC 2135Z 218DEG 13KT 2676 8014

$$

AK
2 follow-up statements
561 
WWUS52 KMFL 052148
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT WED SEP 5 2012

FLC099-052200-
/O.CON.KMFL.SV.W.0146.000000T0000Z-120905T2200Z/
PALM BEACH FL-
548 PM EDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALM BEACH GARDENS...
MOVING NORTHEAST AT 10 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2673 8006 2680 8022 2688 8019 2698 8012
      2698 8008 2696 8007 2687 8004 2680 8003
      2677 8003
TIME...MOT...LOC 2149Z 213DEG 7KT 2683 8010

$$

AK
750 
WWUS52 KMFL 052157
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EDT WED SEP 5 2012

FLC099-052205-
/O.EXP.KMFL.SV.W.0146.000000T0000Z-120905T2200Z/
PALM BEACH FL-
557 PM EDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 600 PM EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS 
T0 45 TO 55 MPH AND VERY HEAVY RAINFALL ARE STILL POSSIBLE. STAY 
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2673 8006 2680 8022 2688 8019 2698 8012
      2698 8008 2696 8007 2687 8004 2680 8003
      2677 8003
TIME...MOT...LOC 2155Z 213DEG 7KT 2684 8009

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:40 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 5, 2:40 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT WED SEP 5 2012

...INCREASE MOISTURE OVER OVER SOUTH FLORIDA THROUGH THE WEEKEND...
...WATCHING A DISTURBANCE IN NORTHERN GULF WATERS FOR THIS WEEKEND...

.SHORT TERM...
AN UPPER LEVEL LOW WAS LOCATED OVER THE ATLANTIC WATERS OF PALM
BEACH COUNTY THIS AFTERNOON...AS A SURFACE HIGH WAS LOCATED OVER
THE BAHAMA ISLANDS. THIS WEATHER PATTERN WAS ALLOWING FOR A LIGHT
SOUTH TO SOUTHWEST STEERING FLOW OVER THE CWA THIS AFTERNOON...AND
ALLOWING FOR BOTH THE EAST AND WEST COAST SEA BREEZES TO DEVELOP
AND PUSH SLOWLY INLAND.

SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING ALONG THE WEST
COAST SEA BREEZE THIS AFTERNOON...WHILE A FEW SHOWERS WERE
DEVELOPING ALONG THE EAST COAST SEA BREEZE. THE SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES
THROUGH REST OF THE AFTERNOON HOURS WHILE MOVING TO THE NORTH
SLOWLY INTO THE LAKE OKEECHOBEE AND PALM BEACH COUNTY AREA. SO
WILL CONTINUE 40 TO 50 PERCENT POPS OVER THE NORTHERN AREAS
TAPERING DOWN TO 20 PERCENT OVER THE SOUTHERN AREAS OF THE CWA FOR
REST OF THIS AFTERNOON.

THE 500 MB TEMPS ARE STILL RUNNING AROUND -10C THIS AFTERNOON OVER
THE CWA. THIS WILL ALLOW FOR SOME STRONG TO EVEN SEVERE STORMS TO
DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER THE
NORTHERN AREAS OF THE CWA WHERE THE SEA BREEZES AND LAKE BREEZE
COLLIDE. SO WILL CONTINUE TO MENTION STRONG THUNDERSTORM WORDING
IN THE NORTHERN PORTIONS OF THE CWA FOR REST OF THIS AFTERNOON
INTO THIS EVENING.

THE UPPER LEVEL LOW WILL MOVE NORTHEAST TONIGHT INTO THURSDAY INTO
THE WESTERN ATLANTIC WATERS...AS THE SURFACE HIGH MOVE SLOWLY
SOUTH. AT THE SAME TIME...THE DISTURBANCE OVER NORTHEAST GULF OF
MEXICO IS FORECAST BY THE SHORT RANGE MODELS TO MOVE SLOWLY
SOUTHWEST INTO THE NORTH CENTRAL GULF OF MEXICO. THIS WILL ALLOW
FOR THE STEERING FLOW TO BECOME SOUTHWEST OVER THE CWA THURSDAY
INTO FRIDAY...AND FOCUS THE HIGHEST SCATTERED POPS OVER THE LAKE
OKEECHOBEE AND PALM BEACH COUNTY.

.LONG TERM...
THE WEEKEND WEATHER OVER SOUTH FLORIDA WILL DEPEND ON THE
POSITION OF THE DISTURBANCE OVER THE NORTHERN GULF OF MEXICO. THE
LONG RANGE MODELS AT THIS TIME TAKE THE DISTURBANCE BACK TO THE
EAST AND OVER NORTH OR CENTRAL FLORIDA THIS WEEKEND...AS A TROUGH
OF LOW PRESSURE MOVES EAST FROM THE WESTERN UNITED STATES INTO THE
CENTRAL UNITED STATES. THIS WILL KEEP SOUTH FLORIDA IN A SOUTHWEST
STEERING FLOW...BUT DEPENDING ON THE POSITION AND THE STRENGTH OF
THE LOW WILL DETERMINE ON HOW MUCH COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL BE OVER THE CWA ALONG WITH THE RAINFALL
AMOUNTS. SO AT THIS TIME WILL KEEP THE SCATTERED POPS OVER THE CWA
THIS WEEKEND WITH THE HIGHEST POPS OVER THE LAKE OKEECHOBEE AND
PALM BEACH COUNTY.

ONCE THE DISTURBANCE MOVES EAST OF THE FLORIDA PENINSULA THIS
WEEKEND...A COLD FRONT IS THEN FORECAST TO MOVE DOWN THE STATE
AND WASH OUT OVER SOUTH FLORIDA EARLY NEXT WEEK. THIS WILL KEEP
SOUTH FLORIDA IN THE SOUTHWEST STEERING FLOW EARLY NEXT
WEEK ALONG WITH SCATTERED POPS OVER THE AREA. THE BEST COVERAGE
WILL AGAIN BE OVER THE LAKE OKEECHOBEE AND PALM BEACH COUNTY EARLY
NEXT WEEK.

&&

.MARINE...
THE WINDS WILL BE SOUTH TO SOUTHWEST TONIGHT INTO THURSDAY BEFORE
SWINGING MORE TO A SOUTHWEST DIRECTION THIS WEEKEND. THE SPEEDS
WILL BE LESS THAN 5 KNOTS TONIGHT INTO THURSDAY...BEFORE
INCREASING TO AT LEAST 10 TO 15 KNOTS BY LATE THIS WEEKEND
DEPENDING ON THE TRACK AND STRENGTH OF THE DISTURBANCE IN THE
NORTHERN GULF OF MEXICO.

SMALL SWELLS OF 1 TO 2 FEET WILL CONTINUE TO FILTER INTO THE PROVIDENCE
CHANNEL IN THE BAHAMAS TONIGHT THROUGH FRIDAY. THEN AS LESLIE
MOVES NORTH IN THE ATLANTIC WATERS...A NORTHEAST SWELLS WILL START
TO AFFECT THE PALM BEACH WATERS ON FRIDAY AND REST OF THE SOUTH
FLORIDA ATLANTIC WATERS THIS WEEKEND WITH HEIGHTS BETWEEN 1 TO 3
FEET AND A PERIOD OF 12 TO 14 SECONDS.

THE SEAS IN THE GULF SIDE WILL REMAIN BELOW 3 FEET REST OF THIS
WEEK INTO THIS WEEKEND.

THE RISK OF RIP CURRENTS ALONG BOTH COASTS OF SOUTH FLORIDA WILL
ALSO INCREASE INTO THIS WEEKEND....DUE TO THE NORTHEAST SWELLS IN
THE ATLANTIC WATERS AND THE POSSIBLE INCREASE WIND SPEEDS IN THE
GULF WATERS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE OVER SOUTH FLORIDA THROUGH THIS WEEKEND. SO NO PROBLEMS ARE
EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  89  75  89 / 30 30 20 30
FORT LAUDERDALE  77  88  77  88 / 20 30 20 30
MIAMI            77  89  77  89 / 20 30 20 30
NAPLES           75  89  75  89 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...47/RGH
Hazardous weather outlook, Sep 5, 5:15 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
515 AM EDT WED SEP 5 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060015-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
515 AM EDT WED SEP 5 2012

...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF LOW TIDE IN THE LATE MORNING AND
SOUTH SOUTHEAST WINDS WILL CREATE A SLIGHT RISK OF RIP CURRENTS
ALONG THE ATLANTIC COAST BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE
AFTERNOON ACROSS THE SOUTH FLORIDA PENINSULA. THE MAIN IMPACT
FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING
STRIKES AND POSSIBLE HAIL.

WATERSPOUTS: THE LOW LEVEL WIND PROFILE ACROSS THE GULF AND
ATLANTIC WATERS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS.

WIND: WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS.

HAIL: DIME OR NICKEL SIZE HAIL IS POSSIBLE WITH THE STRONGEST
STORMS.

FLOODING: ALTHOUGH AREAS HAVE IMPROVED OVER THE PAST FEW DAYS FLOODING
CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH
COUNTY WITH SOME ROADS STILL IMPASSABLE DUE TO STANDING WATERS. THE
FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS.

TEMPERATURES: THE HEAT INDEX COULD REACH NEAR ONE HUNDRED DEGREES
ACROSS THE INTERIOR PORTIONS OF THE PENINSULA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS AFFECTING PRIMARILY THE INTERIOR AND EAST
CAN BE EXPECTED. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP
CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH THE
WEEK AS SWELLS FROM TROPICAL STORM LESLIE MAY AFFECT THE ATLANTIC
COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 5, 3:52 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT WED SEP 5 2012

FLZ067-068-071-072-168-172-052015-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
352 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 415 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR TAMARAC...AND MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  TAMARAC...
  NORTH LAUDERDALE...
  CORAL SPRINGS...
  COCONUT CREEK...
  PARKLAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2645 8032 2639 8008 2610 8019 2615 8039
TIME...MOT...LOC 1952Z 196DEG 13KT 2621 8026

AK
Special weather statement, Sep 5, 3:56 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT WED SEP 5 2012

FLZ071-072-052030-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
356 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 430 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF EAST TOLL GATE ON
  ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  WESTON...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  INTERSECTION I-75 AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2627 8056 2626 8037 2615 8039 2611 8036
      2598 8036 2598 8058
TIME...MOT...LOC 1957Z 187DEG 5KT 2610 8045

AK
Special weather statement, Sep 5, 4:33 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT WED SEP 5 2012

FLZ067-068-168-172-052100-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO PALM BEACH COUNTY FL
433 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 500 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WHISPER WALK...AND MOVING NORTHEAST AT 15
  MPH.

* THE STORM WILL AFFECT...
  WHISPER WALK...
  MORIKAMI PARK...
  VILLAGES OF ORIOLE...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2655 8004 2647 8005 2640 8006 2629 8012
      2633 8012 2633 8028 2635 8031 2663 8021
      2656 8003 2655 8003
TIME...MOT...LOC 2033Z 203DEG 12KT 2639 8018

AK
Special weather statement, Sep 5, 4:58 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
458 PM EDT WED SEP 5 2012

FLZ067-068-168-052130-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
458 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO
50 MPH...

* UNTIL 530 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES WEST OF BOYNTON BEACH...AND MOVING
  NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  ABERDEEN...
  MANALAPAN...
  HYPOLUXO...
  ATLANTIS...
  FLORIDA GARDENS...
  GREENACRES CITY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2655 8004 2640 8006 2644 8029 2676 8025
      2674 8003 2663 8003 2662 8004 2661 8003
      2660 8004 2659 8003 2655 8003
TIME...MOT...LOC 2058Z 196DEG 12KT 2655 8014

AK
Local storm report, Sep 5, 4:59 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND GST     CORAL SPRINGS           26.27N 80.27W
09/05/2012  M46.00 MPH       BROWARD            FL   MESONET

            A WEATHERBUG STATION AT CORAL SPRINGS HIGH SCHOOL
            MEASURED A WIND GUST OF 46 MPH.

0413 PM     HAIL             CORAL SPRINGS           26.27N 80.27W
09/05/2012  E0.25 INCH       BROWARD            FL   TRAINED SPOTTER

            PEA SIZED HAIL WAS REPORTED AT THE INTERSECTION OF
            RAMBLEWOOD DRIVE AND RIVERSIDE DRIVE IN CORAL SPRINGS.

0422 PM     TSTM WND GST     COCONUT CREEK           26.27N 80.19W
09/05/2012  M49.00 MPH       BROWARD            FL   MESONET

            A WEATHERBUG STATION AT LYONS CREEK MIDDLE SCHOOL
            MEASURED A WIND GUST OF 49 MPH.

0432 PM     TSTM WND GST     PEMBROKE PINES          26.01N 80.34W
09/05/2012  M55.00 MPH       BROWARD            FL   MESONET

            A WEATHERBUG STATION MEASURED A WIND GUST OF 55 MPH AT
            SILVER TRAIL MIDDLE SCHOOL IN PEMBROKE PINES.

0434 PM     TSTM WND GST     PEMBROKE PINES          26.01N 80.34W
09/05/2012  E60.00 MPH       BROWARD            FL   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE ESTIMATED A WIND GUST OF 60 MPH
            IN PEMBROKE PINES.

0435 PM     TSTM WND GST     DELRAY BEACH            26.46N 80.09W
09/05/2012  E50.00 MPH       PALM BEACH         FL   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED A WIND GUST OF 50 MPH
            IN DELRAY BEACH.

&&

CARACOZZA
Special weather statement, Sep 5, 5:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
530 PM EDT WED SEP 5 2012

FLZ067-068-168-052200-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
530 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH...

* UNTIL 600 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR GOLDEN LAKES...AND MOVING NORTH AT 10 MPH.

* THE STORM WILL AFFECT...
  THE ACREAGE...
  MANGONIA PARK...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2665 8009 2668 8027 2694 8022 2691 8005
      2679 8002
TIME...MOT...LOC 2131Z 200DEG 8KT 2674 8017

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:07 PM EDTSpecial Weather StatementMFLBroward23 min
Sep 5, 3:41 PM EDTSpecial Weather StatementMFLGlades34 min
Sep 5, 3:52 PM EDTSpecial Weather StatementMFLBroward23 min
Sep 5, 3:56 PM EDTSpecial Weather StatementMFLBroward34 min
Sep 5, 4:05 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach25 min
Sep 5, 4:13 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade32 min
Sep 5, 4:33 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Sep 5, 4:37 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade23 min
Sep 5, 4:58 PM EDTSpecial Weather StatementMFLPalm Beach32 min
Sep 5, 5:13 PM EDTSpecial Marine WarningMFL62 min
Sep 5, 5:30 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Sep 5, 5:59 PM EDTSpecial Marine WarningMFL61 min
Sep 5, 7:43 PM EDTSpecial Marine WarningMFL62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.